Texas, 2013Hail and Damaging Wind in Texas, March 9, 2013
March 9, 2013 · NWS FWD · 41 events in 10 counties and zones
A line of thunderstorms moved through northern and central Texas on the 9th of the month. The storms began as discrete cells in the early afternoon, before becoming a squall line by sunset.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $113,000
- Crop damage
- $7,000
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved through northern and central Texas on the 9th of the month. The storms began as discrete cells in the early afternoon, before becoming a squall line by sunset. In the city of Hamilton, Texas, a microburst caused damage to several buildings.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 9, 1:58 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 9, 1:58 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
158 PM CST SAT MAR 9 2013
.DISCUSSION...
THE SURFACE BOUNDARY THAT IS NOW APPROACHING THE WESTERN CWA WOULD
BEST BE CLASSIFIED AS A WEAK PACIFIC FRONT GIVEN THE RISING
PRESSURES AND SLIGHTLY COOLER AIR IN ITS WAKE. THE FRONT WILL
CONTINUE TO MOVE SLOWLY EASTWARD THROUGH THE AFTERNOON HOURS WITH
SCATTERED CONVECTION DEVELOPING ALONG IT. LOCAL OBJECTIVE ANALYSIS
INDICATES THAT THE SURFACE AIRMASS IS UNCAPPED WITH CAPE VALUES
NOW OVER 700 J/KG...BUT INCREASING WITH FURTHER INSOLATION.
THE DIFFICULTY IN THE CONVECTIVE FORECAST THROUGH THIS EVENING IS
THE LACK OF SYNCHRONIZATION OF THIS LINE OF CONVECTION WITH THE
BEST UPPER LEVEL FORCING WHICH DOES NOT ARRIVE UNTIL MID TO LATE
EVENING. HI-RES AND SHORT TERM MODEL GUIDANCE SEEM TO INDICATE
THAT THE CONVECTION ALONG THE FRONT WILL BE CONFINED TO THE NW
ZONES THROUGH 7 OR 8PM...AND MAY ACTUALLY STRUGGLE TO TAKE HOLD OR
EVEN DISSIPATE AS IT APPROACHES THE METROPLEX. OBVIOUSLY STORM
SCALE MODELING CANT BE TRUSTED TO THIS EXTENT...BUT IT IS WORTH
MENTIONING THAT WE ARE NOT COMPLETELY SOLD THAT THIS LINE WILL
BEHAVE AS THEY TYPICALLY DO IN THE SPRING. IF THE AFTERNOON STORMS
DO NOT BECOME INTENSE ENOUGH TO DEVELOP A STRONG COLD POOL AND
OUTFLOW BOUNDARY...THE MODELS ARE ALL IN GOOD AGREEMENT THAT THE
FRONT WILL TEMPORARILY STALL ACROSS THE NORTHWEST ZONES THIS
EVENING. IN ANY CASE...THE CONVECTION ACROSS THE NORTHWEST ZONES
WILL BE MONITORED FOR SEVERE WEATHER POTENTIAL GIVEN THE AMPLE
DEEP LAYER SHEAR AND ADEQUATE INSTABILITY...AND SPC HAS ISSUED A
SEVERE THUNDERSTORM WATCH FOR ROUGHLY THE NW HALF OF THE AREA.
CONVECTIVE ACTIVITY WILL BECOME WIDESPREAD ACROSS NORTH TEXAS
AFTER AROUND 8 OR 9 PM AS A SHORTWAVE ROTATING AROUND THE BASE OF
THE TROUGH APPROACHES CENTRAL TEXAS FROM THE SOUTHWEST. CONVECTION
SHOULD INCREASE RAPIDLY ACROSS THE SOUTHWESTERN AND CENTRAL ZONES
AS THIS FORCING ARRIVES AND ANOTHER WATCH WILL LIKELY BE ISSUED BY
SPC FOR THIS PART OF THE CWA LATER. PROVIDED AFTERNOON STORMS DO
NOT CAUSE AN ACCELERATION OF THE COLD FRONT...THE FRONT SHOULD
BE LOCATED ALONG A LINE FROM SHERMAN TO FORT WORTH TO COMANCHE AT
THIS TIME. STORMS DEVELOPING ALONG AND AHEAD OF THE FRONT WILL
HAVE SB CAPE NEAR 1000J/KG EVEN AFTER SUNSET OWING TO THE
STEEPENING LAPSE RATES AHEAD OF THE SHORTWAVE. THIS ACTIVITY WILL
EXPAND AND SPREAD EAST AND NORTHEAST ACROSS THE REMAINDER OF NORTH
TEXAS INTO THE OVERNIGHT HOURS. HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY THREAT...BUT A NON-ZERO TORNADO THREAT EXISTS WITH ANY
CELL THAT CAN BECOME SEPARATED FROM THE MAIN LINE AHEAD OF THE
FRONT. HAVE FORECAST 100 POPS FOR ALL BUT THE NW ZONES FOR TONIGHT
AND EXPECT ABOUT AN INCH OF RAIN NORTH OF I-20 TO 1-2 INCHES SOUTH
OF I-20 WHERE THERE IS THE POTENTIAL FOR MORE CELL TRAINING.
LINGERING SHOWERS AND STORMS WILL CLEAR OUT OF NORTH TEXAS DURING
THE SUNDAY MORNING HOURS FROM WEST TO EAST. COOLER AIR WILL BEGIN
TO POUR INTO THE AREA AS NORTH WINDS INCREASE TO 10-20 MPH BY
MIDDAY. HIGHS WILL BE IN THE UPPER 50S NORTH WHERE MORE WRAP
AROUND CLOUD COVER WILL BE LOCATED...TO THE MID 60S IN THE SOUTH.
BREEZY NORTH WINDS WILL KEEP COLD ADVECTION OCCURRING INTO THE
OVERNIGHT HOURS SUNDAY NIGHT WITH A LIGHT FREEZE EXPECTED ACROSS
THE NORTHERN ZONES MONDAY MORNING. MODEL GUIDANCE HAS TRENDED THE
TEMPS A LITTLE WARMER FOR MONDAY...BUT STILL EXPECT HIGHS NEAR 60
WITH SUNNY SKIES AND DIMINISHING NORTH WINDS. THE SURFACE HIGH
WILL BUILD IN OVER NORTH TEXAS AND BE CENTERED ACROSS EAST TEXAS
TUESDAY MORNING WHERE RADIATIONAL COOLING WILL BE BEST. WILL
CONTINUE TO FORECAST TEMPS NEAR FREEZING FOR MANY LOCATIONS
TUESDAY MORNING...WITH THE TYPICALLY COOLER PLACES ENJOYING A
LIGHT FREEZE AND THE WARMER ONES IN THE MID 30S.
THE REMAINDER OF THE FORECAST IS PRETTY STRAIGHT-FORWARD AS A
QUIET ZONAL FLOW WILL DOMINATE MUCH OF THE COUNTRY THROUGH NEXT
WEEKEND. SKIES WILL BE CLEAR...AND WINDS WILL BE FAIRLY LIGHT FOR
MID MARCH. TEMPERATURES WILL MODERATE A BIT EACH DAY...BUT
GENERALLY RESIDE IN THE 40S FOR LOWS AND 70S FOR HIGHS. ALL IN ALL
IT LOOKS LIKE A GREAT WEEK WEATHER WISE.
TR.92
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 52 60 35 59 35 / 100 20 0 0 0
WACO, TX 52 63 35 61 30 / 100 20 0 0 0
PARIS, TX 52 60 33 53 32 / 100 50 5 0 0
DENTON, TX 50 58 32 58 32 / 100 20 0 0 0
MCKINNEY, TX 51 59 32 56 31 / 100 20 0 0 0
DALLAS, TX 53 60 36 59 37 / 100 20 0 0 0
TERRELL, TX 53 61 35 57 32 / 100 30 5 0 0
CORSICANA, TX 53 63 36 58 33 / 100 30 5 0 0
TEMPLE, TX 52 64 36 63 32 / 100 20 5 0 0
MINERAL WELLS, TX 49 57 32 61 32 / 90 10 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 9, 2:04 PM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
204 PM CST SAT MAR 9 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
204 PM CST SAT MAR 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH THE OVERNIGHT
HOURS ACROSS NORTH TEXAS. THE STORMS WILL INITIALLY DEVELOP WEST
OF INTERSTATE 35 AND MOVE EAST THROUGH THE EVENING AND OVERNIGHT
HOURS. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. AN ISOLATED TORNADO IS POSSIBLE
DURING THE LATE AFTERNOON AND EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR ACROSS WESTERN NORTH
TEXAS SUNDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY ACROSS MUCH OF NORTH TEXAS BEGINNING
IN WESTERN COUNTIES THIS AFTERNOON AND PROGRESSING EASTWARD THIS
EVENING.
In the hours before
Special weather statement, Mar 9, 1:40 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
140 PM CST SAT MAR 9 2013
TXZ100-092015-
YOUNG TX-
140 PM CST SAT MAR 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
YOUNG COUNTY
AT 140 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
OLNEY TO 14 MILES NORTHWEST OF BRECKENRIDGE...MOVING NORTHEAST AT 45
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE GRAHAM AND OLNEY.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3341 9891 3340 9842 3317 9843 3295 9862
3296 9895 3309 9896
TIME...MOT...LOC 1940Z 239DEG 38KT 3347 9882 3296 9898Local storm report, Mar 9, 3:02 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CST SAT MAR 09 2013
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 3 N JACKSBORO 33.26N 98.17W
03/09/2013 E1.75 INCH JACK TX TRAINED SPOTTERHail, Jack
- When
- March 9, 3:05 PM CST to 3:09 PM CST
- Where
- Jack County, 4.94 mi NNW of Jacksboro Muni Arpt
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.292, -98.192
Trained spotters reported golf ball sized hail just northwest of Jacksboro.
Hail, Jack
- When
- March 9, 3:16 PM CST to 3:22 PM CST
- Where
- Jack County, 8 mi NNE of Jacksboro
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.327, -98.117
Amateur radio operators reported quarter sized hail covering the ground northeast of Jacksboro.
Hail, Jack
- When
- March 9, 3:22 PM CST to 3:26 PM CST
- Where
- Jack County, 9 mi NNE of Jacksboro
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.340, -98.110
Amateur radio operators reported the hail increased from quarter to golf balll size.
Hail, Montague
- When
- March 9, 3:25 PM CST to 3:31 PM CST
- Where
- Montague County, 4 mi WSW of Nocona
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.758, -97.794
Broadcast media reported quarter sized hail approximately 4 miles west of Nocona.
Hail, Montague
- When
- March 9, 3:33 PM CST to 3:36 PM CST
- Where
- Montague County, 1.43 mi NNW of Fruitland
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.520, -97.808
Bowie Fire Department reported penny sized hail near Fruitland.
Hail, Montague
- When
- March 9, 3:34 PM CST to 3:36 PM CST
- Where
- Montague County, 2.21 mi SE of Belcherville
- Measured
- 1 in hail
- Crop damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 33.780, -97.800
A spotter for a broadcast media station reported quarter sized hail, four miles west of Nocona.
Hail, Montague
- When
- March 9, 3:39 PM CST to 3:41 PM CST
- Where
- Montague County, 2.76 mi S of Bowie
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.530, -97.850
Bowie Fire Department spotters reported penny sized hail.
Hail, Montague
- When
- March 9, 3:40 PM CST to 3:46 PM CST
- Where
- Montague County, 1.5 mi NNE of Fruitland
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.520, -97.790
Trained spotters reported ping pong sized hail in Fruitland.
Hail, Montague
- When
- March 9, 3:41 PM CST to 3:44 PM CST
- Where
- Montague County, 2.76 mi S of Bowie
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.530, -97.850
Bowie Fire Department reported quarter sized hail just southeast of Bowie.
Hail, Montague
- When
- March 9, 3:41 PM CST to 3:43 PM CST
- Where
- Montague County, 2.76 mi S of Bowie
- Measured
- 1 in hail
- Crop damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.530, -97.850
Quarter sized hail was reported by the Bowie Fire Department spotters.
Hail, Montague
- When
- March 9, 3:51 PM CST to 3:53 PM CST
- Where
- Montague County, 1.5 mi NNE of Fruitland
- Measured
- 1.5 in hail
- Crop damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 33.520, -97.790
Trained spotters reported ping pong ball sized hail.
Hail, Montague
- When
- March 9, 4:07 PM CST to 4:09 PM CST
- Where
- Montague County, 5.37 mi ESE of Sunset
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.430, -97.680
Trained spotters reported one inch hail 5 miles east of Sunset, near the County line.
Hail, Wise
- When
- March 9, 4:07 PM CST to 4:10 PM CST
- Where
- Wise County, Alvord
- Measured
- 1.75 in hail
- Crop damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 33.370, -97.680
Trained spotters reported golf ball sized hail near Alvord.
Hail, Jack
- When
- March 9, 4:08 PM CST to 4:10 PM CST
- Where
- Jack County, 2.89 mi E of Jolpin
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.100, -97.950
Trained spotters reported dime to penny sized hail.
Hail, Wise
- When
- March 9, 4:09 PM CST to 4:12 PM CST
- Where
- Wise County, 3 mi N of Chico
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.343, -97.820
Trained spotters reported quarter sized hail approximately 3 miles north of Chico.
Hail, Jack
- When
- March 9, 4:10 PM CST to 4:14 PM CST
- Where
- Jack County, 4.28 mi ENE of Jolpin
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.120, -97.930
Trained spotters reported penny sized hail.
Hail, Jack
- When
- March 9, 4:10 PM CST to 4:14 PM CST
- Where
- Jack County, 4.44 mi SE of Vineyard
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.130, -97.920
Trained spotters reported penny sized hail.
Hail, Montague
- When
- March 9, 4:12 PM CST to 4:15 PM CST
- Where
- Montague County, 5.37 mi ESE of Sunset
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.430, -97.680
Trained spotters reported quarter sized hail approximately 5 miles east of Sunset.
Hail, Wise
- When
- March 9, 4:18 PM CST to 4:21 PM CST
- Where
- Wise County, 2.76 mi NNW of Alvord
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 33.407, -97.698
A storm chaser called in a report of quarter sized hail 2 miles NW of Alvord.
Hail, Montague
- When
- March 9, 4:20 PM CST to 4:26 PM CST
- Where
- Montague County, St Jo
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.700, -97.530
Penny sized hail was reported through the NSSL PING project.
Hail, Montague
- When
- March 9, 4:20 PM CST to 4:24 PM CST
- Where
- Montague County, St Jo
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.700, -97.530
Penny sized hail was reported in St. Jo.
Hail, Wise
- When
- March 9, 4:26 PM CST to 4:30 PM CST
- Where
- Wise County, 1 mi N of Alvord
- Measured
- 1 in hail
- Crop damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 33.385, -97.680
A trained spotter reported quarter sized hail one mile north of Alvord.
Hail, Wise
- When
- March 9, 4:34 PM CST to 4:37 PM CST
- Where
- Wise County, Bridgeport
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.220, -97.770
A trained spotter reported quarter sized hail in Bridgeport.
Hail, Wise
- When
- March 9, 4:36 PM CST to 4:40 PM CST
- Where
- Wise County, Chico
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.300, -97.820
Nickel sized hail was reported in Chico.
Hail, Palo Pinto
- When
- March 9, 4:40 PM CST to 4:42 PM CST
- Where
- Palo Pinto County, 0.69 mi N of Mineral Wells
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.810, -98.100
Trained spotters reported quarter sized hail.
Hail, Cooke
- When
- March 9, 4:48 PM CST to 4:52 PM CST
- Where
- Cooke County, 2.07 mi N of Muenster
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.680, -97.380
Trained spotters reported quarter sized hail near Muenster.
Hail, Wise
- When
- March 9, 4:49 PM CST to 4:59 PM CST
- Where
- Wise County, 3.97 mi NW of Decatur Muni Arpt
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 33.286, -97.633
Trained spotters reported golf ball sized hail at the rest stop on U.S. 287 northwest of Decatur.
Hail, Wise
- When
- March 9, 4:52 PM CST to 4:59 PM CST
- Where
- Wise County, 3.96 mi NW of Decatur Muni Arpt
- Measured
- 2 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 33.286, -97.633
Trained spotters reported the hail increased to a diameter of 2 inches at the U.S 287 rest stop northwest of Decatur.
Hail, Wise
- When
- March 9, 4:54 PM CST to 4:59 PM CST
- Where
- Wise County, 3.97 mi NW of Decatur Muni Arpt
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.286, -97.633
Trained spotters reported the hail increased again to a diameter of 2.75 to 3 inches at the U.S. 287 rest stop northwest of Decatur.
Hail, Wise
- When
- March 9, 5:12 PM CST to 5:15 PM CST
- Where
- Wise County, 4.11 mi W of Balsora
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.130, -97.920
Penny sized hail was reported.
Hail, Wise
- When
- March 9, 5:13 PM CST to 5:15 PM CST
- Where
- Wise County, Paradise
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.150, -97.650
Amateur radio operators reported hail to the size of quarters in Paradise.
Hail, Cooke
- When
- March 9, 5:16 PM CST to 5:19 PM CST
- Where
- Cooke County, Rosston
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.480, -97.450
Amateur radio spotters reported quarter sized hail near Rosston.
Hail, Wise
- When
- March 9, 5:33 PM CST to 5:35 PM CST
- Where
- Wise County, Decatur
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.230, -97.600
Penny sized hail was reported in Decatur.
Hail, Wise
- When
- March 9, 5:48 PM CST to 5:50 PM CST
- Where
- Wise County, Boyd
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.080, -97.580
Penny sized hail was reported in Boyd.
Hail, Wise
- When
- March 9, 5:50 PM CST to 5:52 PM CST
- Where
- Wise County, Boyd
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.080, -97.580
Nickel sized hail was reported in Boyd.
Hail, Parker
- When
- March 9, 7:03 PM CST to 7:08 PM CST
- Where
- Parker County, 1.16 mi W of Weatherford Arpt
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.750, -97.700
Amateur radio operators reported hail to the size of quarters in Hudson Oaks.
Thunderstorm Wind, Hamilton
- When
- March 9, 7:43 PM CST to 7:53 PM CST
- Where
- Hamilton County, Hamilton
- Measured
- 63 kt (72 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 31.700, -98.120
Hamilton Police Department reported a roof collapse of a supermarket in the city of Hamilton. Several trees were blown down in the city of Hamilton as well.
Hail, Denton
- When
- March 9, 8:23 PM CST to 8:25 PM CST
- Where
- Denton County, Lake Dallas
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.120, -97.030
Penny sized hail was reported in Lake Dallas.
Hail, Dallas
- When
- March 9, 9:50 PM CST to 9:52 PM CST
- Where
- Dallas County, 2 mi SE of (Dal)love Fld Dallas
- Measured
- 1.25 in hail
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 32.830, -96.826
Half dollar sized hail was reported to the southeast of Dallas' Love Field.
Hail, Hill
- When
- March 9, 9:55 PM CST to 9:57 PM CST
- Where
- Hill County, Aquilla
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.850, -97.220
Hail, Dallas
- When
- March 9, 10:03 PM CST to 10:07 PM CST
- Where
- Dallas County, 1.17 mi SSW of Meaders
- Measured
- 1.25 in hail
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 32.866, -96.811
Half dollar sized hail was reported at the corner of Dallas' northwest highway and the Dallas North Tollway.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Nebraska, March 9 to 11, 20136 deaths · 24 events
- Hail and Damaging Wind in Texas, March 9, 20132 in hail · 31 events
- Hail in Texas, March 9 to 10, 20131.75 in hail · 18 events
- Blizzard and Winter Weather in Nebraska, March 9 to 10, 201312 events
- Winter Storm in Nebraska, March 9 to 10, 20139 events
- Coastal Flood in New Jersey, March 9, 20138 events
- Hail and Damaging Winds in Oklahoma, March 9, 2013$2,000 · 2.5 in hail · 7 events
- Winter Storm in Minnesota, March 9, 20136 events
- Winter Weather in South Dakota, March 9, 20136 events
- Blizzard and Winter Weather in Kansas, March 9 to 10, 20136 events
- Blizzard and Winter Weather in Kansas, March 9 to 10, 20135 events
- Heavy Snow in Minnesota, March 9, 20134 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437607, 437610, 437611, 437632, 437631, 438416, 437633, 437635, 437634, 438417, 438418, 437637, 438419, 439232, 438421, 439233, 439234, 437638, 438422, 438414, 438436, 438423, 438424, 438425, 438438, 438446, 438426, 438428, 438429, 438430, 438431, 438451, 438432, 438434, 438435, 438496, 437604, 438494, 438463, 438495, and more.